MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534230
Medical Device Problem Codes Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation finding of catheter guide break.Block h11: an advanix biliary stent with naviflex rx delivery system was returned for analysis.Visual examination of the returned device found the push catheter and stent suture hole were torn.Functional testing confirmed that the guide catheter was detached.A destructive test was performed, and it was observed that the hypotube was in good conditions.No other damages were noted to the stent and delivery system.Product analysis confirmed the reported event of stent failure to deploy and as the guide catheter returned detached.The investigation concluded that the reported event and additional observed damages were most likely related to procedural factors, as device handling and the technique used by the physician (including the force applied) could have contributed to the observed problems.Additionally, functional testing determined that the guide catheter was detached.This event was likely due to a quality control deficiency, as it was found that the pull wire had not been assembled deeply enough into the black guide catheter.Boston scientific initiated a non-conforming events prevention (ncep) investigation in june 2024 to further evaluate "catheter guide break" events where the hypotube was not properly bonded to the inside of the guide catheter.The investigation found the guide catheter can slip within the grippers during the bonding cycle after the foot pedal is pushed to begin the cycle.If this is not identified during visual inspection by the operator, this can cause an insufficient bond between hypotube and guide catheter.An immediate action was taken to add a magnification tool to the manufacturing process to improve operator visualization of the bond during the required inspection, and all operators were reminded of the correct method for bond inspections.Although the advanix biliary stent with naviflex rx delivery system continues to perform within anticipated product performance expectations, boston scientific initiated a corrective and preventive action (capa) investigation to further investigate whether any additional corrective actions are warranted.Therefore, a review and analysis of the all the available information indicated that the most probable cause is quality control deficiency.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent with naviflex delivery system was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the stent did not release from the delivery device.The procedure was completed with another of the same device.There were no patient complications as a result of this event.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the guide catheter was detached.Please see block h11 for full investigation details.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24205651
Report Number3005099803-2026-00345
Device Sequence Number9635604
Product Code FGE
UDI-Device Identifier08714729787327
UDI-Public(01)08714729787327(17)270407(10)36336264
Combination Product (Y/N)N
Initial Reporter CountryIC
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534230
Device Catalogue NumberM00534230
Device Lot Number0036336264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Initial Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale